Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 27, NWS Hastings, NE

September 10, 201224 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Sep 10, 2012, 3:09 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Sep 11, 2012, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 3:09 PM CDT (20:09 UTC)
In effect from
Sep 11, 2012, 12:00 PM CDT
Expired
Sep 11, 2012, 8:00 PM CDT
In force
8 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2689 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS83 KGID 102009
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
309 PM CDT MON SEP 10 2012

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON AND
ARE FORECAST ONCE AGAIN ON TUESDAY...

.GUSTY SOUTH WINDS WILL CONTINUE THIS AFTERNOON AND WILL RETURN
AGAIN TUESDAY AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM AND SURFACE FRONT. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS
TO NEAR 35 MPH...COMBINED WITH FAVORABLE FUELS AND LOW RELATIVE
HUMIDITY VALUES...WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE
GROWTH.

KSZ005>007-017>019-NEZ041-047>049-061>064-073>077-082>087-110430-
/O.UPG.KGID.FW.A.0012.120911T1700Z-120912T0100Z/
/O.NEW.KGID.FW.W.0027.120911T1700Z-120912T0100Z/
/O.CON.KGID.FW.W.0026.000000T0000Z-120911T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-
POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
309 PM CDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...041...047...048...049...061...062...
063...064...073...074...075...076...077...082...083...084...085...
086 AND 087...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...041...047...048...049...061...062...063...
064...073...074...075...076...077...082...083...084...085...
086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER 
  ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER 
  ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE 
  WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...
  FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS 
  AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL
  CONTINUE THIS AFTERNOON AND EVENING...AND RETURN TUESDAY
  AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...VALUES ARE FORECAST TO GENERALLY RANGE FROM
  15 TO NEAR 20 PERCENT THIS AFTERNOON AND AGAIN TUESDAY.

* IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. OPEN
  FIRES COULD ESCAPE CONTROL VERY QUICKLY. REMEMBER TO ALWAYS
  PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE CAUTION WHEN
  CONDUCTING OTHER ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS
  INCLUDES THOSE UNDERWAY WITH THE HARVEST OF CROPS...AS THE USE
  OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE
  CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ039-040-046-060-072-110430-
/O.NEW.KGID.FW.W.0027.120911T1700Z-120912T0100Z/
/O.CON.KGID.FW.W.0026.000000T0000Z-120911T0100Z/
VALLEY-GREELEY-SHERMAN-DAWSON-GOSPER-
309 PM CDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...
040...046...060 AND 072...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...
046...060 AND 072...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM CDT TUESDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 046 
  SHERMAN... FIRE WEATHER ZONE 060 DAWSON AND FIRE WEATHER ZONE 
  072 GOSPER.

* WINDS...SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
  CONTINUE THIS AFTERNOON AND EVENING. WINDS ON TUESDAY AFTERNOON
  ARE FORECAST TO RANGE FROM 10 TO 15 MPH WITH OCCASIONAL GUSTS
  NEAR 25 MPH.

* RELATIVE HUMIDITY...VALUES ARE FORECAST TO GENERALLY RANGE FROM
  15 TO NEAR 20 PERCENT THIS AFTERNOON AND AGAIN TUESDAY. 

* IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. OPEN
  FIRES COULD ESCAPE CONTROL VERY QUICKLY. REMEMBER TO ALWAYS
  PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE CAUTION WHEN
  CONDUCTING OTHER ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS
  INCLUDES THOSE UNDERWAY WITH THE HARVEST OF CROPS...AS THE USE
  OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE
  CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
697 
WWUS83 KGID 110103
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
803 PM CDT MON SEP 10 2012

...CRITICAL FIRE WEATHER EXPECTED AGAIN ON TUESDAY...

.GUSTY SOUTH WINDS WILL CONTINUE WILL RETURN TO THE LOCAL AREA
TUESDAY AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND
SURFACE FRONT. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35
MPH...COMBINED WITH FAVORABLE FUELS AND LOW RELATIVE HUMIDITY
VALUES...WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
110915-
/O.CAN.KGID.FW.W.0026.000000T0000Z-120911T0100Z/
/O.CON.KGID.FW.W.0027.120911T1700Z-120912T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
803 PM CDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018...019...039...040...041...046...047...
048...049...060...061...062...063...064...072...073...074...075...
076...077...082...083...084...085...086 AND 087...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...
019...039...040...041...046...047...048...049...060...061...062...
063...064...072...073...074...075...076...077...082...083...084...
085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED
FLAG WARNING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH...CAN BE EXPECTED ALONG AND SOUTHEAST OF A LINE FROM
  WILSONVILLE NEBRASKA TO GREELEY NEBRASKA...WITH SOUTH WINDS OF
  10 TO 15 MPH WITH GUSTS TO 25 MPH...EXPECTED WEST OF THIS LINE.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE 
  GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO 
  CONTAIN. OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. 
  REMEMBER TO ALWAYS PROPERLY DISPOSE OF SMOKING MATERIALS...AND 
  USE CAUTION WHEN CONDUCTING OTHER ACTIVITIES WHICH COULD 
  RESULT IN A FIRE. THIS INCLUDES THOSE UNDERWAY WITH THE 
  HARVEST OF CROPS...AS THE USE OF LARGE FARM MACHINERY AND OFF 
  ROAD VEHICLES IN THESE CONDITIONS COULD RESULT IN AN 
  ACCIDENTAL FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROSSI/SALTZMAN
100 
WWUS83 KGID 110839
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
339 AM CDT TUE SEP 11 2012

...ONE MORE ROUND OF CRITICAL FIRE DANGER THIS AFTERNOON...

.MUCH LIKE ON MONDAY...BREEZY SOUTH WINDS WITH GUSTS OF 30 TO 35
MPH AHEAD OF AN APPROACHING COLD FRONT...COMBINED WITH DRY
VEGETATION...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL
PROMOTE CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. ALTHOUGH WINDS WILL BE
SOMEWHAT LIGHTER FOR AREAS GENERALLY NORTHWEST OF A LINE FROM
GREELEY TO BEAVER CITY NEBRASKA...FIRE DANGER WILL STILL BE 
MARGINALLY CRITICAL IN THESE AREAS.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111700-
/O.CON.KGID.FW.W.0027.120911T1700Z-120912T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
339 AM CDT TUE SEP 11 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...007...017...018...019...039...040...041...046...
047...048...049...060...061...062...063...064...072...073...074...
075...076...077...082...083...084...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...FROM THE SOUTH AT 15 TO 25 MPH WITH GUSTS OF 30 TO 35
  MPH ACROSS MOST OF THE WARNING AREA. HOWEVER...SOMEWHAT LIGHTER
  SOUTH WINDS OF 10 TO 15 MPH WITH GUSTS NO MORE THAN 20 TO 25 MPH
  WILL PREVAIL IN LOCATIONS GENERALLY NORTHWEST OF A LINE FROM
  GREELEY TO ELM CREEK TO BEAVER CITY NEBRASKA.

* RELATIVE HUMIDITY...FALLING TO BETWEEN 15 AND 20 PERCENT FOR
  SEVERAL HOURS.

* IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN.
  REMEMBER TO ALWAYS PROPERLY DISPOSE OF SMOKING MATERIALS...AND
  USE CAUTION WHEN CONDUCTING OTHER ACTIVITIES WHICH COULD RESULT
  IN A FIRE. THIS INCLUDES THOSE UNDERWAY WITH HARVEST...AS THE
  USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE
  CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

PFANNKUCH
027 
WWUS83 KGID 111648
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1148 AM CDT TUE SEP 11 2012

...ONE MORE ROUND OF CRITICAL FIRE DANGER THIS AFTERNOON...

.MUCH LIKE ON MONDAY...A BREEZY SOUTH WIND WITH GUSTS OF 30 TO 35
MPH AHEAD OF AN APPROACHING COLD FRONT...COMBINED WITH DRY
VEGETATION...HOT TEMPERATURES AND LOW RELATIVE HUMIDITY WILL
PROMOTE CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. ALTHOUGH WIND WILL BE
SOMEWHAT LIGHTER FOR AREAS GENERALLY NORTHWEST OF A LINE FROM
GREELEY TO BEAVER CITY NEBRASKA...FIRE DANGER WILL STILL BE
MARGINALLY CRITICAL IN THIS AREA.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
120100-
/O.CON.KGID.FW.W.0027.120911T1700Z-120912T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1148 AM CDT TUE SEP 11 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...039...040...041...046...047...048...
049...060...061...062...063...064...072...073...074...075...076...
077...082...083...084...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...FROM THE SOUTH AT 15 TO 25 MPH WITH GUSTS OF 30 TO 35 
  MPH ACROSS MOST OF THE WARNING AREA. HOWEVER...SOMEWHAT 
  LIGHTER SOUTH WINDS OF 10 TO 15 MPH WITH GUSTS NO MORE THAN 20 
  TO 25 MPH WILL PREVAIL IN LOCATIONS GENERALLY NORTHWEST OF A 
  LINE FROM GREELEY TO ELM CREEK TO BEAVER CITY NEBRASKA. 

* RELATIVE HUMIDITY...FALLING TO BETWEEN 15 AND 20 PERCENT FOR 
  SEVERAL HOURS. 

* IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE 
  GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO 
  CONTAIN. REMEMBER TO ALWAYS PROPERLY DISPOSE OF SMOKING 
  MATERIALS...AND USE CAUTION WHEN CONDUCTING OTHER ACTIVITIES 
  WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE UNDERWAY 
  WITH HARVEST...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD 
  VEHICLES IN THESE CONDITIONS COULD RESULT IN AN ACCIDENTAL 
  FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HEINLEIN
092 
WWUS83 KGID 120047
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
747 PM CDT TUE SEP 11 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
120200-
/O.EXP.KGID.FW.W.0027.000000T0000Z-120912T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
747 PM CDT TUE SEP 11 2012

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...039...040...041...046...047...048...049...
060...061...062...063...064...072...073...074...075...076...077...
082...083...084...085...086 AND 087...

THE WIND ACROSS THE AREA IS DECREASING IN INTENSITY AND RELATIVE
HUMIDITY VALUES ARE INCREASING...THUS MAKING CRITICAL FIRE WEATHER
CONDITIONS LESS AND LESS PREVALENT ACROSS THE AREA. THIS IS A
TREND THAT WILL CONTINUE THROUGH THE REST OF THIS EVENING AND AS A
RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM
CDT.

$$

BRYANT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Sep 10, 12:10 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 10, 12:10 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1210 PM CDT MON SEP 10 2012

.AVIATION...18Z TAF. QUIET WEATHER AND VFR CONDITIONS CONTINUE FOR
THIS TAF PERIOD...WITH THE PRIMARY CONCERN LYING WITH WINDS. A
TIGHTENED SURFACE PRESSURE GRADIENT AND INCREASED MIXING INTO
STRONG WINDS ALOFT WILL RESULT IN GUSTY SOUTH WINDS THE REST OF
THIS AFTERNOON...WITH SUSTAINED SPEEDS BETWEEN 15 AND 25 MPH AND
GUSTS NEAR 30 MPH. SPEEDS ARE EXPECTED TO DIMINISH A BIT
THIS EVENING AND OVERNIGHT...BUT WILL PICK RIGHT BACK UP SOON
AFTER SUNRISE TOMORROW. VERY LITTLE/IF ANY CLOUD COVER EXPECTED
THROUGH THIS TAF PERIOD.

&&

PREV DISCUSSION... /ISSUED 443 AM CDT MON SEP 10 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

THE PRIMARY FORECAST CONCERN WILL CENTER AROUND FIRE
WEATHER CONDITIONS WITH GUSTY WINDS AND LOW RH VALUES RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON. PLEASE REFER TO THE FIRE WEATHER SEGMENT BELOW FOR
ADDITIONAL INFORMATION ON OUR FIRE WEATHER CONCERNS.

HOT...DRY...AND WINDY WEATHER IS EXPECTED TODAY AND TUESDAY. A
STRONG COLD FRONT WILL THEN BRING COOLER WEATHER WITH SHOWERS AND
THUNDERSTORMS LIKELY BY WEDNESDAY.

TODAY AND TUESDAY...THE PRESSURE GRADIENT WILL TIGHTEN TODAY AND
REMAIN COMPRESSED INTO TUESDAY AHEAD OF AN APPROACHING SURFACE
TROUGH OF LOW PRESSURE. THIS WILL MAKE FOR BREEZY DAYS WITH WIND
GUSTS OF OVER 30 MPH IN OPEN AREAS. THE GUSTY SOUTH WINDS WILL
HELP TO REINFORCE THE WARMER AIR AHEAD OF THE TROUGH AND EXPECT TO
SEE WARMER HIGHS TODAY RANGING FROM THE MID 80S TO LOWER 90S. HIGH
TEMPERATURES TOMORROW WILL BE EVEN WARMER AND PRIMARILY IN THE
LOWER 90S. MODEL GUIDANCE WAS COMING IN SEVERAL DEGREES COOLER
THAN OUR PREVIOUS FORECAST AND WENT WITH A BLEND OF OUR PREVIOUS
FORECAST AND THE LATEST MODEL OUTPUT. THIS STILL RESULTED IN
FORECAST HIGHS BOTH TODAY AND TUESDAY THAT ARE A BIT ABOVE OUR
LATEST MODEL GUIDANCE.

WEDNESDAY INTO WEDNESDAY NIGHT...THE FRONT WILL SLIDE INTO OUR
NORTHWESTERN FORECAST ZONES LATE TUESDAY NIGHT AND LIKELY AFTER
MIDNIGHT WEDNESDAY MORNING. THERE IS LITTLE IN THE WAY OF
INSTABILITY SO EXPECT THE PRECIPITATION ALONG THE FRONT TO
PRIMARILY BE JUST RAIN SHOWERS...BUT A FEW ISOLATED NON SEVERE
THUNDERSTORMS ARE STILL POSSIBLE. THIS DOES NOT APPEAR TO BE AN
OVERLY HEAVY RAIN EVENT...BUT IT COULD BE A RATHER WIDESPREAD LIGHT
EVENT WITH TOTALS THROUGH LATE WEDNESDAY NIGHT RANGING FROM ONE
TENTH OF AN INCH UP TO ONE HALF INCH. THERE WILL BE A SHARP
TEMPERATURE GRADIENT ACROSS OUR FORECAST AREA ON WEDNESDAY WITH
HIGHS ONLY AROUND 70 IN THE FAR NORTHWEST TO THE UPPER 80S OVER
THE FAR SOUTHEASTERN KANSAS ZONES.

LONG TERM...THURSDAY THROUGH MONDAY. BIGGEST FORECAST
CHALLENGES INCLUDE CHANCES OF RAIN WITH SYSTEM EXITING REGION ON
THURSDAY.

MODEL SOLUTIONS REMAINED FAIRLY CONSISTENT TONIGHT. AN ACTIVE
FRONTAL SYSTEM WILL BE EXITING THE AREA BY THURSDAY AFTERNOON AND
EVENING. CHANCES OF RAIN APPEAR FAIRLY GOOD OVER THE SOUTHEAST
CORNER OF THE AREA...ESPECIALLY FOR THIS DROUGHT YEAR...BUT NOT
EXPECTING A HEAVY RAIN. MOST PLACES WILL BE LUCKY TO GET MORE THAN A
TENTH OF AN INCH DUE TO THE LACK OF SIGNIFICANT MOISTURE. DYNAMICS
ARE DECENT ENOUGH TO SQUEEZE OUT THE MEASURABLE RAIN.

AFTER THE FRONT PASSES...TEMPERATURES WILL BE AT OR BELOW AVERAGE
AND IT WILL DRY OUT AGAIN AS THE NORTHWEST FLOW REGIME RETURNS.

SO...NO REASON TO MAKE ANY SIGNIFICANT CHANGES FROM ONGOING
FORECAST.

FIRE WEATHER...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS
AFTERNOON AND EVENING FOR OUR ENTIRE FORECAST AREA...WHILE A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING
ACROSS MOST OF OUR FORECAST AREA EXCEPT FOR OUR FAR NORTHWEST
ZONES LOCATED NORTHWEST OF A BEAVER CITY...TO KEARNEY...TO SAINT
PAUL LINE. GUSTY SOUTH WINDS WILL EASILY MEET RED FLAG CRITERIA
BOTH TODAY AND TOMORROW OVER THE WARNING/WATCH AREA. RH VALUES
WILL BE MARGINAL BUT STILL RIGHT AROUND 20 PERCENT OR AT LEAST
CLOSE ENOUGH TO 20 PERCENT GIVEN THE STRONG WINDS TO WARRANT THE
HEADLINES. THE WIND MAY START TO WEAKEN SOME TUESDAY AFTERNOON
ACROSS FAR NORTHWESTERN ZONES AS THE FRONT NEARS OUR FORECAST
AREA. THEREFORE...THE WIND STRENGTH WAS A BIT MORE QUESTIONABLE ON
TUESDAY OVER THESE NORTHWESTERN ZONES. HOWEVER...THE WIND WILL
STILL BE BREEZY OVER THESE NORTHWEST ZONES AND WE COULD EVENTUALLY
SEE FIRE WEATHER HEADLINES EXTENDED INTO THESE NORTHWEST ZONES IF
CONFIDENCE IN STRONGER WINDS IMPROVES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR NEZ039>041-
     046>049-060>064-072>077-082>087.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NEZ041-047>049-061>064-073>077-082>087.

KS...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ005>007-
     017>019.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Sep 10, 5:33 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
533 AM CDT MON SEP 10 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
533 AM CDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

HOT...WINDY...AND DRY WEATHER IS EXPECTED TODAY...RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ENTIRE OUTLOOK AREA. A
RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING DUE
TO GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND FAVORABLE DRY
FUELS. PLEASE REFER TO THE LATEST RED FLAG MESSAGE FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HOT...WINDY...AND DRY WEATHER IS EXPECTED AGAIN ON
TUESDAY...RESULTING IN NEAR CRITICAL TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE OUTLOOK AREA. A FIRE WEATHER WATCH IS IN
EFFECT FOR TUESDAY AFTERNOON AND EVENING FOR AREAS ALONG AND
SOUTHEAST OF A LINE FROM BEAVER CITY...TO KEARNEY...TO SAINT
PAUL. PLEASE REFER TO THE LATEST FIRE WEATHER HEADLINE MESSAGE FOR
ADDITIONAL INFORMATION.

NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF
SOUTH CENTRAL NEBRASKA...PRIMARILY WEST OF HIGHWAY 281...PRIOR TO
SUNRISE ON WEDNESDAY MORNING. CHANCES FOR NON-SEVERE THUNDERSTORMS
WILL THEN SPREAD ACROSS THE ENTIRE OUTLOOK AREA DURING THE DAY
WEDNESDAY...AND CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:07 AM CDTFire Weather WatchGIDAdams, Buffalo, Clay, Fillmore, Franklin, Furnas and 13 more11 hr

Nearby

Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Kansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.